MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP441H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Attempts to obtain the device have been made with no response to date.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an episiotomy on (b)(6) 2019 and suture was used.The needle pulled off suture after sewing the first stitch.Changed to another suture to complete the surgery.No reported patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional h3 device evaluation summary: it was received for analysis a detached needle and a suture piece of product code (b)(4), lot pg2246.During the visual inspection of the detached needles, the swage and attachment area were noted to be as expected.However, body fluids, no remnant at the barrel hole and marks on the needles that appears to be by the use of a surgical instrument could be observed.The suture piece was examined, and the ends were cut that appears to be by use of a surgical instrument.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the samples condition, it could not be determined what may have caused the reported incident of: ¿that the problem of pulling off suture needle happened after sewing the first stitch in the surgery¿.

Brand Name
VCL+ UD 27IN 4-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9563735
Report Number2210968-2020-00202
Device Sequence Number2866284
Product Code GAM
UDI-Device Identifier10705031053274
UDI-Public10705031053274
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberVCP441H
Device Catalogue NumberVCP441H
Device Lot NumberPG2246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date01/27/2020
Patient Sequence Number1